Hey guys my doctor prescribed me tramadol 50mg for my knee pain about a week ago. I have been taking them as prescribed and they do not seem to help the pain what so ever. In fact every time I take them I get a pretty bad headache. I'm a 250 pound man and I am not sure what dosage is safe for me to take? Or what my next step should be. Thank you in advance.
Tramadol not working when taken as prescribed?
Question posted by Jeremy435 on 12 Jan 2017
Last updated on 17 February 2017 by pain_free
As stated, contact your doctor before increasing dosage.
What is the cause of your knee pain?
Have you taken an anti-inflammatory?
I've had some success with Diclofenac (Voltaren), but it could do a number on your stomach.-
Is your knee pain from arthritis?
I had Synovisc injections into my knees and I felt 20 years younger !
Plus physical therapy... both together.
If I remember, it was injections every two weeks x 3 doses.
This drug is not the steroid injection but it is replaces the synovial fluid in your knee.
If it's not due to arthritis, follow Meggies advice.
The squeaky wheel gets the grease!
Keep calling !
Set an earlier follow up appointment with your Doctor (that way, they know this is intolerable). Tell the Dr. that not only is it not helping with the pain, but it's giving you headaches. I'm willing to bet the Dr. will switch you to something different. Chronic daily headaches ADDED to your pain is NOT their goal, so you have a great reason to move on... Just let the Dr. lead him or herself to that idea instead of it being your suggestion. Just say what's happening and ask "Can you help me?"
I am 285 and they work for me but everyone is different. I would talk to your doctor and tell him its not working and they may give you something different.
I too use it for knee pain, but if I am going to be honest, it doesn't help as far as I can tell. I know you can go up as high as 400mg a day, but ONLY if your doctor says so.I am taking 50mg, as needed, up to 4 times a day. Everybody has different reaction to the drugs, so if it is causing side effects, your next step should be to see the doctor and tell him what is going on.
- Tramadol uses and safety info
- Tramadol information for Healthcare Professionals (includes dosage details)
- Side effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.